Advertisment Nexovas Cilnidipine
Indian Journal of Nephrology About us |  Subscription |  e-Alerts  | Feedback | Login   
  Print this page Email this page   Small font sizeDefault font sizeIncrease font size
 Home | Current Issue | Archives| Ahead of print | Search |Instructions |  Editorial Board  

Users Online:1151

Official publication of the Indian Society of Nephrology
 ~   Next article
 ~   Previous article
 ~   Table of Contents

 ~   Similar in PUBMED
 ~  Search Pubmed for
 ~  Search in Google Scholar for
 ~Related articles
 ~   Citation Manager
 ~   Access Statistics
 ~   Reader Comments
 ~   Email Alert *
 ~   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed564    
    Printed30    
    Emailed0    
    PDF Downloaded90    
    Comments [Add]    

Recommend this journal

 

 CASE REPORT
Year : 2018  |  Volume : 28  |  Issue : 5  |  Page : 378-381

Warfarin-related nephropathy


1 Department of Nephrology, Nizam's Institute of Medical Sciences, Hyderabad, Telangana, India
2 Department of Pathology, Nizam's Institute of Medical Sciences, Hyderabad, Telangana, India

Correspondence Address:
D. S. B Raju
Department of Nephrology, Nizam's Institute of Medical Sciences, Punjagutta, Hyderabad - 500 082, Telangana
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/ijn.IJN_3_17

Rights and Permissions

Warfarin-related nephropathy also referred to as anticoagulant-related nephropathy (ACRN) is a type of acute kidney injury (AKI) that may be caused by excessive anticoagulation with warfarin and other anticoagulants. Despite the well-described histological entity, the clinical course and approach to ACRN in patients requiring life-long anticoagulation are however not well described in the literature. We report a 50-year-old Indian woman who was on prolonged anticoagulant therapy post-mitral valve replacement. She presented with AKI, and renal biopsy was suggestive of ACRN. Steroids were given and her creatinine levels reached within the normal range in 2 weeks. A presumptive diagnosis of ACRN should be made if a severe warfarin coagulopathy is present and if other causes of AKI have been excluded, in patients with chronic anticoagulant therapy. Renal function should be monitored regularly in patients who are on anticoagulant therapy.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Indian Journal of Nephrology
Published by Wolters Kluwer - Medknow
Online since 20th Sept '07